My Novolog shots don't seem to work when I take it with food resulting in a lot of high blood sugars. When I take a shot to counter the high blood sugars the shot almost always works. My endocronologist doesn't know why and has never heard of this happening unless it is do to sloww digestion. I am 35 years old and have had type 1 for 20 years. What I don't get is that if my food hasn't digested wouldn't my blood sugars crash? Instead they peak! I can't continue to have these highs. I hope you can help.
I agree with you that slow digestion would probably cause a low at first, followed by high sugars hours later. I have noticed that if I eat a meal that is heavy in fats (fats slow digestion time of the carbs in a meal), such as french fries (NO, I do NOT make a habit of eating stuff like this!), I have to wait until about a half hour AFTER I eat to take my Novalog so the insulin doesn't peak before the carbs digest. I then sometimes need to take a few units of insulin several hours later to cover the very slowly-digesting food that elevates my glucose after that first injection of insulin has peaked and petered out. You may want to experiment with fat-free meals for a few meals to see if the insulin works better when the food is digesting quicker.
I'm not a medical professional, just the mother of a type 1, so please keep that in mind. My question would be: When are are you injecting the Novolog? Right when you eat? Or earlier. My daughter's doc wants her to inject her Novolog 10-15 minutes before any food, so it has a chance to start working first. You have to be careful with this, because if you inject too early you can get low. You might want to talk to your doc about gradually moving your shot earlier and earlier before you actually eat to see if you can find an optimal time that makes the Novolog more effective without making you low.
i take novalog at any time of day and it doesnt work.
i take it in the morning and i dont eat and my sugars go higher than they were in the morning. take a shot at noon dont eat and they go higher yet.
take another shot , now im going to eat supper and they havent budged.
i take levemer at nite so they dont go higher but still do.
can you help no doctor has an answer, just keep me on it and adjusting my my shots, more at certain times of day.doesnt help.
I am not a DR., but I am a T1 that had the same issue. My doc told me that sometimes a person's body can become less receptive to insulin, almost like building antibodies to it, I switched and all was well :)
I am having they blood sugar levels, same issue with humalog. Rather than lowering my readings they go up and not just a little either. They get into the 300's and have gone as high as 400. I just quit taking it and with just taking Lantus, metformin and glyburide, my readings are much better. In fact my reading right now is 104. I was in the rehab hospital following surgery for PT, and they gave me Novalog and that worked much better than humalog.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.